Alert archive / Pennsylvania / Flash Flood Warnings in 2009
Flash Flood Warning 16, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 21, 2009, 9:06 PM EDT for Potter County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2009, 9:06 PM EDT (01:06 UTC)
- Expired
- Jul 22, 2009, 1:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Potter County, PA
The radar
The State College radar (KCCX), 103 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 220106 FFWCTP PAC105-220500- /O.NEW.KCTP.FF.W.0016.090722T0106Z-090722T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 906 PM EDT TUE JUL 21 2009 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... POTTER COUNTY... * UNTIL 100 AM EDT... * AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS OVER CENTRAL POTTER COUNTY. DOPPLER RADAR ESTIMATES INDICATE THAT AROUND 2 INCHES OF RAIN HAS ALREADY FALLEN IN THE LAST HOUR AND A HALF OVER AREAS BETWEEN GALETON AND COUDERSPORT. THE STATE PARKS OF LYMAN RUN...CHERRY HILL AND DENTON HILL HAVE SEEN THE MOST RAIN. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHERRY SPRINGS STATE PARK...COUDERSPORT...DENTON HILL STATE PARK... GALETON...GENESEE...HARRISON VALLEY...LYMAN RUN STATE PARK AND SHINGLEHOUSE. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. THE STORMS WILL MOVE TO THE NORTH VERY SLOWLY. WHILE THE RAIN IS FALLING IN A VERY RURAL AREA...ALMOST ALL THIS WATER WOULD FLOW INTO AND THROUGH GALETON. EXPECT FLOODING TO OCCUR SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN AUTOMOBILE. TURN AROUND DONT DROWN DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. && LAT...LON 4200 7762 4167 7761 4154 7808 4199 7821 $$ FORECASTER: DANGELO
1 follow-up statement
000 WGUS71 KCTP 220228 FFSCTP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1028 PM EDT TUE JUL 21 2009 PAC105-220500- /O.CON.KCTP.FF.W.0016.000000T0000Z-090722T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POTTER PA- 1028 PM EDT TUE JUL 21 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR POTTER COUNTY... AT 1021 PM EDT...DOPPLER RADAR ESTIMATES CONTINUE TO INDICATE THAT AN AREA IMMEDIATELY AROUND LYMAN RUN STATE PARK...BETWEEN GALETON AND COUDERSPORT...HAS HAD OVER 3 INCHES OF RAIN IN THE LAST FEW HOURS. MOST OF THE RUNOFF FROM THIS HEAVY RAIN WOULD FLOW DOWN LYMAN RUN AND THE WEST BRANCH OF THE PINE CREEK DOWN TO GALETON...AND DOWN THE PINE CREEK...ALONG ROUTE 6 NEAR WALTON. THE HEAVIEST OF THE RAIN IS TAPERING OFF AT THIS TIME...BUT FLOODING IS STILL ANTICIPATED. LESS THAN A HALF OF AN INCH OF ADDITIONAL RAINFALL IS EXPECTED THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. && LAT...LON 4200 7762 4167 7761 4154 7808 4199 7821 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 7:48 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 21, 7:48 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 748 PM EDT TUE JUL 21 2009 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL REMAIN WEST OF PENNSYLVANIA THROUGH THIS WEEKEND. SEVERAL DISTURBANCES ROTATING NORTH/NORTHEAST UP THE EAST SIDE OF THE TROUGH WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO PORTIONS OF CENTRAL AND NORTHWESTERN PENNSYLVANIA (LATE TODAY)...WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...AND ONCE AGAIN BY LATE IN THE WEEKEND. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WILL CONTINUE LATE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ACROSS OUR FAR NWRN ZONES AS A RATHER COMPACT UPPER LOW...JUST TO THE SE OF KCAK AT 18Z LIFTS NNE (AT 10-15 KTS) TO NEAR KJHW BY 03Z THIS EVENING. REGIONAL RADAR LOOP CONTINUES TO SHOW A RATHER LARGE AREA VOID OF ANYTHING MORE THAN ISOLATED SHOWERS CENTRAL PENN AND THE SUSQ VALLEY0...WITHIN THE RELATIVELY COOL AND BROADLY DIVERGENT...LLVL EASTERLY FLOW (SITUATED BENEATH A WEAK MID LVL CAPPING INVERSION - WITH 700 MB TEMPS NEAR +3C). SIGNIFICANT BREAKS IN THE CLOUDS COVER ARE NOTED FROM JUST WEST OF THE SUSQS MAINSTEM...TO THE LAUREL HIGHLANDS. THIS WILL HELP TO GRADUALLY EXPAND THE AREAL COVERAGE OF SHOWERS AND SCTD TSRA JUST AHEAD OF THE COOL POOL ALOFT. MID LEVEL (850-500 MB) LAPSE RATES INCREASING TO 6-6.5C/KM LATE THIS AFTERNOON AND EARLY THIS EVENING WILL HELP TO SUPPORT AREAS OF MU CAPES IN THE RANGE OF 1500-1800 J/KG...WHICH WILL FEED NARROW BANDS OF HEAVY SHRA/TSRA DRIFTING NNW WITHIN THE FLASH FLOOD WATCH REGION (AND TOWARD THE CURRENT 3 COUNTIES OF NWRN PENN UNDER A FLASH FLOOD WARNING THROUGH 2215Z. THE MAIN FEATURES WORTH NOTING (AND THE ONES THAT PROMPTED THE ISSUANCE OF THE FLASH FLOOD WATCH) ARE A DISTINCT THETA-E MAX IN THE 850-700 MB LAYER FROM THE LAUREL HIGHLANDS...TO THE NW MTNS...COMBINED WITH A BULLSEYE OF STRONG 250 MB DIVERGENCE NEAR AND JUST TO THE WEST OF KBFD THIS AFTERNOON AND EARLY EVENING. THE SLIGHT NEGATIVE FACTOR FOR ADDITIONAL HEAVY RAIN IS THE BROADLY DIVERGENT NEAR SFC FLOW ACROSS THE REGION. THE HEAVY RAIN OF 1-2 INCHES THAT FELL THROUGH THE MID MORNING ACROSS THE NW PENN MTNS HAS DROPPED 1 AND 3 HOURLY FLASH FLOOD GUIDANCE AMOUNTS TO AS LOW AS 1.2 AND 1.8 INCHES RESPECTIVELY. THESE VALUES CAN BE EASILY REACHED IN JUST A FEW TRAINING...TSRA LATE THIS AFTERNOON AND EARLY THIS EVENING AS THE INSTABILITY MAX/UPPER TROUGH SWINGS NNE. SLIGHTLY...LESSER MID LEVEL LAPSE RATES...AND WEAKER LOW TO MID LEVEL THETA-E CONVERGENCE/MU CAPES ACROSS THE SUSQ VALLEY...WILL LEAD TO A LOWER PROBABILITY OF SHOWERS AND TSRA THERE. TEMPS LATE THIS AFTERNOON (IN THE LOWER TO MID 70S ACROSS THE MTNS...AND MAINLY IN THE MID 70S TO AROUND 80F ACROSS THE SUSQ VALLEY). && .SHORT TERM /10 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... SHOWERS WILL DIMINISH FROM SW TO NE TONIGHT AS UPPER LOW LIFTS NORTH OF PA. CLEARING SKIES AND ARRIVAL OF DRIER AIR SHOULD ALLOW TEMPS TO DIP INTO THE 50S OVR THE ALLEGHENIES...WHILE READINGS REMAIN IN THE 60S FURTHER EAST. RECENT RAIN...CLEARING SKIES AND LGT WIND SUGGEST AREAS OF FOG WILL BE LIKELY LATE TONIGHT. A LULL IN THE SHOWERS EARLY WED WILL LIKELY ONCE AGAIN GIVE WAY TO SCT CONVECTION BY AFTN AHEAD OF NEXT SHORTWAVE/850 MB SOUTHERLY WIND MAX LIFTING NE FROM THE OHIO RIVER VALLEY. DEEP SOUTHERLY FLOW WILL RESULT IN INCREASING HUMIDITY ACROSS THE REGION WILL DWPTS RISING THRU THE 60S. 09Z SREF MEAN QPF INDICATES THE BEST CHC FOR AFTERNOON SHRA/ISOLATED TSRA ACROSS THE SWRN MTNS ONCE AGAIN (AND PERHAPS ACROSS SCENT PENN WHERE SHORT RANGE MODELS ALL SHOW BETTER MU CAPES OF 1500 J/KG DEVELOPING AFTER 17Z). AFTERNOON POPS IN THE 40-50 50PCT RANGE ACROSS CENTRAL AND NE PORTIONS OF THE CWA LOOK GOOD AT THIS POINT...BUT SIMILAR TO TODAY - MOST OF THE TIME WILL BE RAIN-FREE. DESPITE PARTLY TO MOSTLY CLOUDY SKIES (MAINLY MID LEVEL CLOUDS - TOPPING THE DEVELOPING AFTERNOON CU...TEMPS SHOULD APPROACH NORMAL JULY READINGS. THE MEAT OF THE UPPER SHORTWAVE AND LOW LEVEL THETA-E RIDGE SHOULD SUPPORT A FEW AREAS OF SHOWERS...MAKING THEIR WAY NE ACROSS THE REGION. WILL MAINTAIN LOW LIKELY POPS AROUND 60 PERCENT TO COVER THE EXPECTED 0.10-0.25 OF QPF FOR THE 00Z-12Z THURSDAY PERIOD. && .LONG TERM /THURSDAY THROUGH TUESDAY/... FOCUS IN THE LONG TERM CONTINUES TO REST WITH TIMING OF PRECIP AND PLACEMENT OF SHORTWAVES. CONFIDENCE REMAINS WITH RESPECT TO HIGH AMPLITUDE RIDGE DEVELOPING OVER THE NEXT 120HRS...WITH A STRENGTHENING ATLANTIC BLOCK. THIS SETS THE STAGE FOR CONTINUED TROUGHING ACROSS CENTRAL STATES...AND POSSIBLE CONTINUATION OF SUB-SEASONAL TEMPS FOR EARLY NEXT WEEK. THUR/FRI WILL CONTINUE TO FEATURE NEGATIVELY TILTED 500MB TROUGH...WITH A SERIES OF WEAK SHORTWAVES ROUNDING TROUGH AXIS AND SLIDING NE TOWARDS MID-ATLANTIC REGION. MAIN SHORTWAVE WILL REMAIN WELL NW OF OUR REGION...HOWEVER GENERAL CONSENSUS OF ENSEMBLE MEMBERS IS THAT FRONT SHUD PUSH THRU LATE THUR...SUPPRESSING POP CHCS TOWARDS SLIGHT CHC. OPER GFS PUSHES BNDRY THRU THUR EVE WITH A DRY THUR NGT/FRI. AFT FRI THE TIMING OF PRECIP REMAINS A WILDCARD...HOWEVER THE OVERALL LARGE SCALE PATTERN WILL FEATURE THE HIGH AMPLITUDE RIDGE ACROSS WESTERN CONUS/ALASKA WITH 500MB TROUGH AXIS REMAINING ACROSS THE GREAT LAKES REGION. SEVERAL WEAK LOBES OF VORTICITY WILL ROUND THE TROUGH AXIS FOR THE UPCOMING WEEKEND AND EARLY NEXT WEEK...WHICH POSE A CHALLENGE IN PROGGING A LOCATION FOR PRECIP. GENERAL CONSENSUS WILL BE LOW POPS FRI/SAT. 850MB THERMAL RIDGE FOR SAT NOW FEATURES 16 TO 18 DEG C AIR. DEPENDING ON SOLAR FILTERING...CLOUDS...SAT COULD BE WARMEST DAY WITH TEMPS APPROACHING UPPER 80S NEAR 90 ACROSS PORTIONS OF THE REGION. IF A MID-LVL CAP DEVELOPS SAT AFTN SHUD REMAIN DRY...HOWEVER COULD EASILY SEE SCT SHRA/ISO TSRA FROM AFTN DESTABILIZATION. REGARDLESS OF TEMPS...DEW PT/S WILL REMAIN IN THE MID 60S FOR MUCH OF THE SUSQ-VALLEY REGION...WHICH WILL ALLOW FOR HUMID CONDS. HIGHEST CONCENTRATION OF GEFS MEMBERS FOR PRECIP ARRIVES SUN...THUS HAVE MAINTAINED HIGH CHC THRU EARLY MON AS BNDRY SHUD SLIP THRU THE REGION. HOWEVER...PLENTY OF UNCERTAINTY WILL RESPECT TO HOW QUICKLY ASSOCIATED COLD FRONT CAN CLEAR CENTRAL PA FOR SECOND HALF OF THE WEEKEND...SO LOW CHC FOR SHRA/ISO AFTN TSRA COULD PERSIST THRU EARLY NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... SOME STORMS FROM PIT NORTHWARD ACROSS THE NW MTS...TO LAKE ONT. MAIN THREAT EARLIER WAS SMALL HAIL...BUT BEST CHC FOR THIS NOW WILL BE THE JST AREA...AND THE BFD AREA FOR ANOTHER HOUR OR SO...AS WE ARE PAST PEAK HEATING...AND THE UPPER LEVEL LOW LIFTS NE OUT OF THE AREA LATER TONIGHT. SOME TRAINING OF CELLS...BUT MAINLY NEAR PIT...AND THE FINGER LAKES OF NY NORTHWARD. MOST OF C PA UNDER A SLIGHTLY DIFFERENT AIRMASS...WITH MIXING RESULTED IN SOME DRYING. HOWEVER...AS MOISTURE POOLS NEAR SUNSET HERE... THINK STORMS WILL WORK INTO THE UNV AND AOO TAF AREAS. FAR EASTERN AREAS OF THE SUSQUEHANNA VALLEY ARE UNDER MORE AN EASTERLY FLOW...WITH LOWER SC AND MID LVL CLDS...THUS THINK THESE AREAS WILL SEE LITTLE IN THE WAY OF STORMS OVERNIGHT. ONCE THE SHOWERS AND STORMS WEAKEN...FOG WILL BECOME THE PROBLEM. FOG MAY BE SOMEWHAT LIMITED IN AREAS LIKE IPT AND MDT...DUE TO MORE IN THE WAY OF CLDS. OVERALL...LOOKING AT A WIDE RANGE IN CONDITIONS OVERNIGHT... BUT MAINLY IN THE MVFR RANGE...WITH SOME IFR CONDITIONS LATE. EXPECT ALL SITES BY BE VFR AGAIN BY 14Z WED. PERHAPS A BRIEF SHOWER OR SPRINKLE LATE WED ACROSS THE NW...BUT MOST OF THE DAY SHOULD BE DRY. MORE ACTIVE WEATHER LATER WED NIGHT INTO THU...AS ENERGY CONTINUES TO ROTATE AROUND THE UPPER LVL LOW. NOT REALLY SEEING A LONG PERIOD OF STORM FREE...VFR CONDITIONS. OUTLOOK BELOW. OUTLOOK... THUR AND FRI...PERIODS OF MVFR CIGS AND SCATTERED SHOWERS AND TSRA - MAINLY DURING THE MID TO LATE AFTERNOON HOURS BOTH DAYS. SAT...MAINLY VFR. SUN...LIKELY MVFR SHOWERS. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ004>006- 010-011-017-024-033. && SYNOPSIS...FITZGERALD/LAMBERT NEAR TERM...LAMBERT SHORT TERM...FITZGERALD/LAMBERT LONG TERM...FITZGERALD/BEACHLER AVIATION...LAMBERT/MARTIN/DICKEY
Hazardous weather outlook, Jul 21, 11:03 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1103 AM EDT TUE JUL 21 2009 PAZ006-011-017-024-033-221515- POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET- 1103 AM EDT TUE JUL 21 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM...CENTERED OVER SOUTHEASTERN OHIO LATE THIS MORNING...WILL TRACK TO THE NORTH NORTHEAST ACROSS NORTHWESTERN PENNSYLVANIA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE NUMEROUS SHOWERS...AND IN SOME LOCATIONS...TRAINING THUNDERSTORMS. THE MAIN IMPACT OF THESE HEAVY SHOWERS AND THUNDERSTORMS WILL BE LOCALIZED...ADDITONAL RAINFALL OF 1 TO 2 INCHES. THE HIGHER END AMOUNTS OF AROUND 2 INCHES...FALLING IN JUST A 1 TO 2 HOUR PERIOD WILL PRODUCE THE THREAT FOR FLASH FLOODING...ESPECIALLY ACROSS WARREN COUNTY...NORTHWESTERN ELK...AND WESTERN MCKEAN COUNTIES WHERE SIMILAR AMOUNTS OF HEAVY RAIN FELL THROUGH THE MID MORNING HOURS. A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF DOWNBURST WINDS OF 40 TO 50 MPH...AND HAIL BETWEEN ONE HALF...AND THREE QUARTERS OF AN INCH ACROSS THE REGION THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD...HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND FLOODING...ALONG WITH ANY STRONG WIND GUSTS AND HAIL TO THE NATIONAL WEATHER SERVICE. PAZ012-018-019-025>027-034-035-037-041-045-221515- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON- MIFFLIN-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SOUTHERN CLINTON- 1103 AM EDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM...CENTERED OVER SOUTHEASTERN OHIO LATE THIS MORNING...WILL TRACK TO THE NORTH NORTHEAST ACROSS NORTHWESTERN PENNSYLVANIA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE SCATTERED SHOWERS...AND THUNDERSTORMS. TRAINING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL OF OVER ONE INCH ARE POSSIBLE IN A FEW LOCATIONS. A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF DOWNBURST WINDS OF 40 TO 50 MPH...AND HAIL BETWEEN ONE HALF...AND THREE QUARTERS OF AN INCH ACROSS THE REGION THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD...HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND ANY FLOODING...ALONG WITH STRONG WIND GUSTS AND HAIL TO THE NATIONAL WEATHER SERVICE. PAZ004-005-010-221515- WARREN-MCKEAN-ELK- 1103 AM EDT TUE JUL 21 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM...CENTERED OVER SOUTHEASTERN OHIO LATE THIS MORNING...WILL TRACK TO THE NORTH NORTHEAST ACROSS NORTHWESTERN PENNSYLVANIA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE NUMEROUS SHOWERS...AND IN SOME LOCATIONS...TRAINING THUNDERSTORMS. THE MAIN IMPACT OF THESE HEAVY SHOWERS AND THUNDERSTORMS WILL BE LOCALIZED...ADDITONAL RAINFALL OF 1 TO 2 INCHES. THE HIGHER END AMOUNTS OF AROUND 2 INCHES...FALLING IN JUST A 1 TO 2 HOUR PERIOD WILL PRODUCE THE THREAT FOR FLASH FLOODING...ESPECIALLY ACROSS WARREN COUNTY...NORTHWESTERN ELK...AND WESTERN MCKEAN COUNTIES WHERE SIMILAR AMOUNTS OF HEAVY RAIN FELL THROUGH THE MID MORNING HOURS. A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF DOWNBURST WINDS OF 40 TO 50 MPH...AND HAIL BETWEEN ONE HALF...AND THREE QUARTERS OF AN INCH ACROSS THE REGION THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD...HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND FLOODING...ALONG WITH ANY STRONG WIND GUSTS AND HAIL TO THE NATIONAL WEATHER SERVICE. PAZ028-036-042-046-049>053-056>059-063>066-221515- JUNIATA-FRANKLIN-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 1103 AM EDT TUE JUL 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM...CENTERED OVER SOUTHEASTERN OHIO LATE THIS MORNING...WILL TRACK TO THE NORTH NORTHEAST ACROSS NORTHWESTERN PENNSYLVANIA THIS AFTERNOON. THIS SYSTEM WILL PRODUCE SCATTERED SHOWERS...AND THUNDERSTORMS. TRAINING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL OF OVER ONE INCH ARE POSSIBLE IN A FEW LOCATIONS. A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE BRIEF DOWNBURST WINDS OF 40 TO 50 MPH...AND HAIL BETWEEN ONE HALF...AND THREE QUARTERS OF AN INCH ACROSS THE REGION THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD...HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AND ANY FLOODING...ALONG WITH STRONG WIND GUSTS AND HAIL TO THE NATIONAL WEATHER SERVICE. LAMBERT
In the hours before
Special weather statement, Jul 21, 5:57 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
557 PM EDT TUE JUL 21 2009
PAZ033-212230-
SOMERSET PA-
557 PM EDT TUE JUL 21 2009
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SOMERSET COUNTY...
AT 555 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ADDISON...OR
ABOUT 20 MILES SOUTHWEST OF SOMERSET...AND MOVING NORTH AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR CASSELMAN AROUND 620 PM AND SEVEN SPRINGS
AROUND 630 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 108.
THIS WILL ALSO IMPACT ROUTE 40.
LAT...LON 3974 7942 3978 7940 3980 7936 3982 7937
3985 7942 3990 7941 4008 7928 4011 7923
4011 7919 4017 7915 4014 7905 3971 7926
3971 7939
EXPERIMENTAL
FORECASTER: DANGELOSpecial weather statement, Jul 21, 6:28 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 628 PM EDT TUE JUL 21 2009 PAZ005-010-011-212315- CAMERON PA-ELK PA-MCKEAN PA- 628 PM EDT TUE JUL 21 2009 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ELK...NORTHWESTERN CAMERON AND SOUTH CENTRAL MCKEAN COUNTIES... AT 627 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ST. MARYS... MOVING WEST AT 5 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN MAY CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR ST. MARYS AROUND 650 PM AND EAST BRANCH DAM AROUND 715 PM. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120...STATE ROAD 255. LAT...LON 4169 7868 4167 7832 4132 7841 4133 7865 EXPERIMENTAL FORECASTER: DANGELO
Special weather statement, Jul 21, 6:33 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 PM EDT TUE JUL 21 2009
PAZ033-212315-
SOMERSET PA-
633 PM EDT TUE JUL 21 2009
...A STRONG THUNDERSTORM CONTINUES TO AFFECT WESTERN SOMERSET
COUNTY...
AT 632 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SOMERSET...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR SEVEN SPRINGS AROUND 640 PM...ACOSTA AROUND
700 PM...JENNERSTOWN AROUND 710 PM AND JEROME AROUND 720 PM.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 108.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.
LAT...LON 4008 7928 4011 7923 4012 7919 4026 7909
4021 7886 4001 7912 3990 7920 3995 7937
EXPERIMENTAL
FORECASTER: DANGELOSpecial weather statement, Jul 21, 7:32 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 PM EDT TUE JUL 21 2009
PAZ024-220000-
CAMBRIA PA-
732 PM EDT TUE JUL 21 2009
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMBRIA
COUNTY...
AT 729 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED
5 MILES SOUTHEAST OF NANTY-GLO...MOVING NORTH AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
SMALL HAIL HAS ALREADY BEEN REPORTED ON THE INDIANA...CAMBRIA LINE.
THESE STORMS WILL BE NEAR CASSANDRA AROUND 735 PM...AND LILLY AROUND
745 PM.
THE STORMS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 422.
LAT...LON 4051 7892 4063 7885 4071 7883 4073 7881
4072 7880 4073 7869 4071 7854 4032 7862
4030 7864 4032 7892
EXPERIMENTAL
FORECASTER: MARTINSpecial weather statement, Jul 21, 7:55 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 755 PM EDT TUE JUL 21 2009 PAZ024-025-220100- BLAIR PA-CAMBRIA PA- 755 PM EDT TUE JUL 21 2009 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMBRIA AND BLAIR COUNTIES... AT 752 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRESSON...OR 10 MILES EAST OF EBENSBURG...MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL ALSO FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR LORETTO AROUND 810 PM...TUNNELHILL...AND GALLITZIN AROUND 820 PM...ASHVILLE AROUND 830 PM...HORSESHOE CURVE AND DUNCANSVILLE AROUND 840 PM...AND ALTOONA AROUND 850 PM. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 220...ROUTE 422. LAT...LON 4066 7838 4041 7827 4037 7873 4046 7877 EXPERIMENTAL FORECASTER: DANGELO
Special weather statement, Jul 21, 9:02 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
902 PM EDT TUE JUL 21 2009
PAZ025-026-220200-
BLAIR PA-HUNTINGDON PA-
902 PM EDT TUE JUL 21 2009
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BLAIR AND NORTHERN
HUNTINGDON COUNTIES...
AT 859 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED 8
MILES EAST OF HOLLIDAYSBURG...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THE STORMS WILL BE NEAR WILLIAMSBURG AROUND 910 PM...SINKING VALLEY
AROUND 920 PM...RAYSTOWN DAM AROUND 950 PM...ALEXANDRIA AROUND 955 PM
AND PETERSBURG AROUND 1000 PM.
THE STORMS WILL IMPACT I-99 BETWEEN MILE MARKERS 29 AND 41.
THE STORMS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE
22...ROUTE 220...STATE ROAD 453.
LAT...LON 4029 7827 4027 7830 4051 7847 4073 7808
4071 7802 4053 7783 4027 7807 4026 7825
EXPERIMENTAL
FORECASTER: MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:19 PM EDT | Areal Flood Advisory | CTP | Potter | 116 min |
| Jul 21, 8:29 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon | 3 hr |
| Jul 21, 9:02 PM EDT | Special Weather Statement | CTP | Blair, Huntingdon | 58 min |
| Jul 21, 9:37 PM EDT | Special Weather Statement | CTP | Potter | 23 min |
| Jul 21, 9:47 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 58 min |
| Jul 21, 10:00 PM EDT | Areal Flood Advisory | CTP | Huntingdon, Juniata, Mifflin | 2 hr |
| Jul 22, 3:51 PM EDT | Special Weather Statement | CTP | Fulton | 24 min |
| Jul 22, 4:22 PM EDT | Special Weather Statement | CTP | Fulton | 38 min |
| Jul 22, 4:37 PM EDT | Special Weather Statement | CTP | Dauphin | 38 min |
| Jul 22, 4:52 PM EDT | Special Weather Statement | CTP | York | 23 min |
| Jul 22, 7:17 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Franklin, Perry | 110 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.